Vermont, 2011High Wind in Vermont, April 16, 2011
April 16, 2011 · NWS ALY · 1 event in 1 county or zone
Strong and gusty southeasterly winds developed ahead an approaching low pressure system on Saturday, April 16th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong and gusty southeasterly winds developed ahead an approaching low pressure system on Saturday, April 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 16, 12:45 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 16, 12:45 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT SAT APR 16 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL APPROACH FROM THE SOUTHWEST
TODAY...BRINGING WINDY CONDITIONS TO MUCH OF THE AREA INTO
TONIGHT...AND RAIN DEVELOPING THIS AFTERNOON...WHICH WILL CONTINUE
THROUGH MOST OF TONIGHT. GRADUAL IMPROVEMENT IS EXPECTED SUNDAY AS
THE LOW MOVES NORTHEAST INTO SOUTHEAST CANADA.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM...PREVIOUS FORECAST GENERALLY ON TRACK AS TO WHEN RAIN
WILL START. SPOTTY LIGHT PCPN BEGINNING TO OCCUR WEST OF THE HUDSON
RIVER...AND THIS PCPN WILL GRADUALLY INCREASE IN COVERAGE AND EXPAND
EASTWARD DURING THE REST OF THE AFTERNOON...AND CURRENT HOURLY POPS
GRIDS HAVE A GOOD HANDLE ON THIS.
HOURLY TEMPS NEEDED SOME ADJUSTMENT...AND HAVE GENERALLY INCREASED
THE MAX TEMP FOR TODAY IN MOST AREAS BY 1 TO 3 DEGREES. SOME ICE
PELLETS MIXED WITH THE RAIN BEING REPORTED IN SOME LOCATIONS FOR A
BRIEF TIME (GENERALLY HALF AND HOUR OR LESS) WHEN PCPN STARTS...BUT
WITH TEMPS WELL ABOVE FREEZING IN ALL AREAS...THIS BRIEF PERIOD OF
MIXED RAIN/SLEET NOT SIGNIFICANT ENOUGH TO MODIFY HOURLY WX GRIDS.
****PREVIOUS DISCUSSION****
AS OF 1030 AM...RADAR RETURNS SUGGEST RAIN ALREADY MOVING INTO MUCH
OF THE REGION TO THE NORTH AND WEST OF ALBANY. HOWEVER...SURFACE OBS
DEPICT NO RAIN FALLING IN OUR AREA JUST YET (CLOSEST CENTRAL NY).
OUR 12Z RAOB REVEALED A LOT OF DRY AIR TO OVERCOME IN LOW AND EVEN
MID LEVELS OF THE ATMOSPHERE...SO IT SHOULD BE A COUPLE MORE HOURS
BEFORE RAIN REACHES OUR WESTERN ZONES...AND NOT UNTIL DURING THE
AFTERNOON IT REACHES THE HUDSON VALLEY. MIGHT BE JUST ENOUGH
EVAPORATIVE COOLING TO PRODUCE A LITTLE SLEET OR WET SNOW ON THE
ONSET NORTH AND WEST OF ALBANY BUT NO ACCUMULATION EXPECTED. ANY
FROZEN PRECIPITATION WILL BE VERY TEMPORARY.
OVERALL...THE PREVIOUS ESTF HAD PARAMETERS COVERED QUITE WELL SO
ONLY MINOR ADJUSTMENTS TO THE CLOUD/WIND/POP GRIDS. 14Z TEMPERATURES
WERE CLOSE TO THOSE FORECASTED ONES. THEY MIGHT JUMP A DEGREE OR TWO
HIGHER THAN INDICATED FOR THE DAYTIME HIGH...BUT ONCE ANY
PRECIPITATION STARTS...THEY WILL LIKELY DROP A FEW DEGREES...AT
LEAST FOR A BIT. THEREFORE NO ADJUSTMENTS WERE MADE TO AFTERNOON
HIGH TEMPERATURES.
SO THROUGH 100 PM...LOOK FOR CLOUDS TO THICKEN...THE WIND INCREASE
OUT OF THE SOUTHEAST 15 G35 MPH LOWLANDS...45-55 HIGHER TERRAIN
(ESPECIALLY DURING THE ONSET OF PRECIPITATION). LOOK FOR LIGHT RAIN
TO BEGIN BREAKING OUT NORTH AND WEST OF ALBANY BY 100 PM.
TEMPERATURES WILL ONLY RISE A LITTLE...MAINLY IN THE UPPER 30S
HIGHER TERRAIN (ESPECIALLY TO THE NW OF TOWN) TO LOWER TO MID 40S IN
THE VALLEY AREAS.
********PREVIOUS NEAR TERM FORECAST************
HIGH WIND WARNING NOW IN EFFECT FOR THE WESTERN ADIRONDACKS...AND
SW VERMONT...
AS OF 645 AM EDT...CLOUDS HAVE THICKENED RAPIDLY...SO HAVE STARTED
SKIES MOSTLY CLOUDY THIS MORNING IN ALL AREAS. IN ADDITION...BASED
ON THIS...HAVE LOWERED MAX TEMPS FOR TODAY...WITH GENERALLY
LOWER/MID 40S EXPECTED IN THE VALLEYS...WITH 30S IN HIGHER
ELEVATIONS. THIS COULD LEAD TO SOME P-TYPE ISSUES ON PRECIPITATION
ONSET ACROSS AT LEAST HIGHER ELEVATIONS WITHIN THE SOUTHERN
DACKS...AND CAN NOT EVEN RULE OUT SOME WET SNOW/SLEET MIXED IN AT
PRECIP ONSET IN THE VALLEYS.
HAVE ALSO BUMPED UP PRECIP ONSET BY A COUPLE OF HOURS...WITH LIGHT
RAIN DEVELOPING FROM THE HUDSON RIVER VALLEY WEST AROUND OR JUST
BEFORE MIDDAY...AND OVERSPREADING THE REMAINDER OF THE REGION
DURING THE AFTERNOON HOURS.
PREVIOUS DISCUSSION FOLLOWS...
AS OF 430 AM EDT...HIGH AND MID LEVEL CLOUDS HAVE OVERSPREAD MUCH OF
THE REGION. TEMPS HAVE FALLEN INTO THE MID 20S TO LOWER 30S ACROSS
VALLEY REGIONS FROM ALBANY NORTH...AND ACROSS THE EASTERN MOHAWK
RIVER VALLEY. HOWEVER...ACROSS HIGHER ELEVATIONS WITHIN WESTERN NEW
ENGLAND...AS WELL AS PORTIONS OF THE WESTERN ADIRONDACKS AND MOHAWK
VALLEY...E/SE WINDS HAVE INCREASED...RESULTING IN WARMER TEMPS.
THE BIGGEST HAZARD FOR TODAY/TONIGHT WILL BE THE POTENTIAL FOR
DAMAGING WINDS...FIRST ACROSS THE WESTERN ADIRONDACKS BY
MIDDAY...AND THEN THE SOUTHERN GREEN MOUNTAINS IN VERMONT BY MID TO
LATE AFTERNOON. SOME DRY AIR IN THE LOW LEVELS OF THE ATMOSPHERE
SHOULD PROMOTE MIXING TO AROUND 925-950 MB...POSSIBLY PRODUCING
GUSTS OF 60-65 MPH IN THE WARNING AREAS. IN THE ADVISORY
AREAS...GUSTS OF 45-55 MPH ARE EXPECTED BY MID TO LATE AFTERNOON. IT
SHOULD BE NOTED THAT WE MAY NEED TO EXPAND THE CURRENT SUITE OF
ADVISORIES AND WARNINGS...POSSIBLY EVEN INTO VALLEY REGIONS...SHOULD
THE POTENTIAL FOR DEEPER MIXING INCREASE.
WE STILL EXPECT GENERALLY DRY CONDITIONS THROUGH THIS
MORNING...DESPITE THICKENING CLOUDS. SOME SPRINKLES COULD DEVELOP
TOWARD NOON FROM THE HUDSON RIVER WEST...WITH SOME LIGHT RAIN
POSSIBLE ACROSS PORTIONS OF THE WESTERN MOHAWK
VALLEY/DACKS/EASTERN CATSKILLS. RAIN SHOULD THEN QUICKLY
OVERSPREAD AREAS FROM THE HUDSON RIVER WEST AROUND OR JUST AFTER
MIDDAY...AND ACROSS WESTERN NEW ENGLAND BY MID AFTERNOON. GIVEN
ONLY MINIMAL SUNSHINE THIS MORNING...AS WELL AS DRY LOW
LEVELS...AND DEVELOPING RAINFALL...LOW LEVELS SHOULD REMAIN RATHER
COOL...WITH MAX TEMPS ONLY REACHING THE MID/UPPER 40S IN MANY
VALLEY LOCALES...EXCEPT SOME LOWER 50S ACROSS PORTIONS OF THE MID
HUDSON VALLEY...AND IN AREAS WHERE DOWNSLOPING E/SE WINDS OCCUR.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
TONIGHT...THE THREAT FOR DAMAGING WINDS IN THE WARNING AREA WILL
PERSIST UNTIL LATE TONIGHT...GRADUALLY DIMINISHING FROM W TO E WITH
THE PASSAGE OF AN OCCLUDED FRONT AFTER MIDNIGHT. UNTIL THEN...AS
MENTIONED ABOVE...STRONG SOUTHEAST WINDS WILL PERSIST...WITH HIGHER
ELEVATIONS AROUND THE HUDSON VALLEY MOST AT RISK FOR ADVISORY OR
WARNING LEVEL WINDS. EXPECT PERIODS OF RAIN MUCH OF THE NIGHT...SOME
OF WHICH COULD BE HEAVY AT TIMES. THE THREAT FOR HEAVIEST RAIN WILL
EXIST ACROSS SOUTHERN PORTIONS OF THE REGION...ESPECIALLY ACROSS THE
SE CATSKILLS...WHERE STRONG UPSLOPE FLOW WILL LIKELY CONTRIBUTE TO
HIGHER RAINFALL AMOUNTS EXCEEDING 2 INCHES...AS WELL AS ACROSS
PORTIONS OF THE MID HUDSON VALLEY AND NW CT...WHERE EMBEDDED
CONVECTIVE ELEMENTS COULD PRODUCE HIGH RAINFALL RATES...AND ALSO
SOME TRAINING OF HEAVIER RAIN ELEMENTS ALONG THE OCCLUDED FRONTAL
BOUNDARY. BOTH THE NAM AND GFS DEPICT THE POTENTIAL FOR A WAVE OF
LOW PRESSURE TO DEVELOP ALONG THE OCCLUDED FRONT...WHICH COULD ACT
TO SLOW THE EASTWARD PROGRESS OF THE HEAVY RAIN AXIS LATER TONIGHT
ACROSS SOUTHERN AREAS. DUE TO THIS INCREASED POTENTIAL FOR A SLOWER
FRONTAL PASSAGE...AND A LONGER DURATION TO THE HEAVY RAINFALL...WE
HAVE ISSUED A FLOOD WATCH FOR SOUTHERN AREAS THROUGH EARLY SUNDAY
MORNING. RAINFALL RATES IN EXCESS OF ONE INCH/HOUR COULD LEAD TO AT
LEAST MINOR FLOODING IN URBAN/POOR DRAINAGE AREAS AND SMALL
STREAMS...AND SHOULD THE BAND OF RAIN SLOW ITS EASTWARD
PROGRESS...THE POTENTIAL FOR FLOODING WILL INCREASE.
SUNDAY...SHOWERS SHOULD TAPER OFF FROM SW TO NE DURING THE MORNING
WITH THE PASSAGE OF THE OCCLUDED FRONT. HOWEVER...A STRONG SHORTWAVE
PASSING THROUGH WILL LIKELY PROLONG THE SHOWERS INTO THE MID MORNING
HOURS...ESP FROM ALBANY N AND E. THEN...EXPECT BREAKS IN THE CLOUDS
TO DEVELOP FROM ALBANY S AND E DURING THE AFTERNOON. HOWEVER...AS
MID LEVEL COOL...THIS WILL INCREASE INSTABILITY...AND SHOULD LEAD TO
ADDITIONAL ISOLATED TO SCATTERED SHOWER DEVELOPMENT DURING THE
AFTERNOON...ESPECIALLY FROM THE MOHAWK RIVER VALLEY NORTH. IN
FACT...CAN NOT RULE OUT SOME THUNDER DEPENDING ON HOW MUCH
DESTABILIZATION OCCURS...AND SMALL HAIL/GRAUPEL COULD ALSO ACCOMPANY
ANY HEAVIER SHOWERS. WEST WINDS WILL INCREASE AS WELL BY SUNDAY
AFTERNOON...WITH SOME GUSTS POSSIBLY REACHING 35-45 MPH ACROSS
PORTIONS OF THE MOHAWK RIVER VALLEY/CAPITAL REGION AND BERKSHIRES.
EXPECT MAX TEMPS TO REACH THE MID 50S TO LOWER 60S IN VALLEYS...WITH
MAINLY UPPER 30S TO MID 40S FOR HIGHER ELEVATIONS.
SUNDAY NIGHT...AS COLDER AIR MOVES E...EXPECT SOME WEAK LAKE
EFFECT/ENHANCED SHOWERS ACROSS NORTHERN AREAS. AND...AS THE BOUNDARY
LAYER COOLS...EXPECT SOME OF THESE SHOWERS TO TURN TO SNOW...WITH
MINOR ACCUMS POSSIBLE ACROSS PORTIONS OF THE WESTERN DACKS. EXPECT
MIN TEMPS TO FALL INTO THE LOWER/MID 30S IN VALLEYS...AND 20S FOR
HIGHER ELEVATIONS.
MONDAY...LINGERING RAIN/SNOW SHOWERS WILL BE POSSIBLE MON MORNING
ACROSS THE DACKS. THEN...AS AN UPPER LEVEL DISTURBANCE APPROACHES
FROM THE SW IN THE AFTERNOON...SCATTERED RAIN SHOWERS WILL BE
POSSIBLE...ESP ACROSS SOUTHERN AREAS. EXPECT MAX TEMPS TO REACH THE
LOWER/MID 50S IN VALLEYS...AND 40S FOR HIGHER ELEVATIONS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
GLOBAL MODELS ARE PAINTING A RATHER ACTIVE WEATHER PERIOD FOR THE
CONUS AS A SERIES OF STRONG PACIFIC WAVES AMPLIFY OVER THE CENTER OF
NATION AND APPROACH THE EASTERN SEABOARD.
MONDAY NIGHT...
QUESTION IS JUST HOW FAR SOUTH DOES THE COLD FRONT GET BEFORE
BECOMING QUASISTATIONARY AND THEN LIFT NORTHWARD AS A WARM FRONT
LATE. WE WILL CONTINUE WITH THE GRADUATED POPS WITH THE HIGHER
VALUES SOUTH. THERMAL PROFILES AT NIGHT WILL ALSO PROVE TO BE A
CHALLENGE AS THE POTENTIAL FOR RAIN/SNOW MIXTURE TO OCCUR IN
SPOTS.
TUESDAY...
CONSENSUS FAVORS A WARM FRONTAL PASSAGE THROUGH THE DAY. THIS WILL
LIKELY KEEP THE CLOUDS AND THE CHANCE FOR SHOWERS IN THE FORECAST.
COULD BE A DECENT OVERRUNNING EVENT FOR THE REGION AS STRENGTHENING
LOW LEVEL JET AND MOISTURE TRANSPORT OUT OF THE GULF MAGNIFIES.
TUESDAY NIGHT...
THE WARM FRONT IS EXPECTED TO DRIFT NORTH OF THE CWFA PLACING THE
REGION WITHIN THE WARM SECTOR AS MAIN STORM TRACKS ACROSS THE PLAINS
AND MID WEST. COULD FORESEE TEMPERATURES CLIMBING THROUGH THE NIGHT
AS 850MB TEMPS CLIMB TOWARD +10C BY SUNRISE.
WEDNESDAY INTO WEDNESDAY NIGHT...
COULD BE AN ACTIVE WEATHER DAY FOR THE REGION. RATHER IMPRESSIVE
WIND FIELD ACROSS THE REGION BUT JUST WHERE WILL THE COLD FROPA
OCCUR...THE TRENDS THE PAST SEVERAL DAYS OFFER A WIDE VARIETY OF
TIMING WITH THE ECMWF THE FASTEST. WE WILL CONTINUE WITH THE CHANCE
FOR CONVECTION AS SURFACE TEMPS CLIMB INTO THE 60S. IN THE WAKE OF
THE FROPA...COLD ADVECTION PURSUES WITH THOSE SAME 850MB TEMPS
DROPPING BACK TO BELOW 0C OVERNIGHT. DELTA T/S INCREASE OVER LAKE
ONTARIO WITH THE POTENTIAL FOR LAKE EFFECT ACTIVITY TO IMPACT THE
DACKS.
THURSDAY THRU FRIDAY...
HIGH PRESSURE AND MORE TRANQUIL CONDITIONS ARE EXPECTED WITH AROUND
SEASONABLE TEMPERATURES UNDER PTCLDY/MOCLR SKIES.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS THROUGH THE REMAINDER OF THE OVERNIGHT
HOURS...DETERIORATING CONDITIONS THROUGH SATURDAY INTO SATURDAY
NIGHT.
HIGH AND MID LEVEL CLOUDS WILL CONTINUE TO THICKEN AND SLOWLY LOWER
OVERNIGHT INTO SATURDAY MORNING. AS SOUTHEAST FLOW OFF THE ATLANTIC
INCREASES...EXPECTATIONS ARE FOR THE MARINE LAYER TO ADVECT NORTH
INTO KPOU WHERE MVFR CIGS ARE EXPECTED LATE THIS MORNING.
ELSEWHERE...WE WILL CONTINUE TO SATURATE THE COLUMN WITH CHANCES OF
RAIN INCREASING LATE THIS AFTERNOON. BY NIGHTFALL...EXPECTATIONS
ARE FOR RAIN WITH MVFR/IFR FLIGHT CATEGORIES BEING SATISFIED.
SURFACE WINDS TONIGHT WILL BE EAST-SOUTHEAST AROUND 5-10
KT...BECOMING SOUTHEAST AND INCREASING TO 10-20 KT BY LATE SATURDAY
MORNING WITH GUSTS OF 25-30 KT COMMON THROUGH 00Z SUNDAY. THERE
COULD BE LLWS AROUND 00Z AND WE WILL CLOSE MONITOR TRENDS.
OUTLOOK...
SAT NIGHT...MVFR/IFR WITH -RA/RA. WINDY.
SUN...MVFR/VFR...CHC -SHRA. BREEZY.
MON-MON NIGHT...VFR...NO SIG WX.
TUE...MVFR/IFR...-RA/RA LIKELY.
WED...VFR/MVFR...CHC -SHRA/-TSRA.
&&
.FIRE WEATHER...
STRONG EAST/SOUTHEAST WINDS WILL DEVELOP TODAY...
A LOW PRESSURE SYSTEM WILL APPROACH FROM THE SOUTHWEST
TODAY...BRINGING WINDY CONDITIONS TO MUCH OF THE AREA BY AROUND
NOON...AND RAIN BY LATE IN THE DAY OR SATURDAY EVENING...CONTINUING
THROUGH SATURDAY NIGHT.
THE RH WILL FALL INTO THE 35-45 PERCENT RANGE ACROSS SOUTHERN
VT...AND 45-55 PERCENT ELSEWHERE THIS AFTERNOON...BEFORE
RECOVERING TO 85-100 PERCENT TONIGHT.
E TO SE WINDS WILL INCREASE TO 20-30 MPH THIS AFTERNOON AND
TONIGHT...WITH SOME GUSTS REACHING OR EXCEEDING 50 MPH ACROSS
HIGHER ELEVATIONS. WINDS WILL SHIFT INTO THE SOUTHWEST...THEN WEST
BY SUNDAY MORNING...WITH SPEEDS OF 15-25 MPH...ALONG WITH POSSIBLE
GUSTS OF 30-40 MPH BY SUN AFTERNOON.
&&
.HYDROLOGY...
MINOR FLOODING CONTINUES ON THE SCHROON RIVER BETWEEN SCHROON LAKE
AND THE HUDSON RIVER. PLEASE REFER TO LATEST FLOOD STATEMENTS.
HEAVY RAIN IS EXPECTED LATE TODAY INTO EARLY SUNDAY MORNING WITH
TOTAL RAIN AMOUNTS ACROSS THE ALBANY HYDROLOGIC SERVICE AREA
THROUGH SUNDAY MORNING RANGING FROM JUST OVER THREE QUARTERS OF AN
INCH ACROSS FAR NORTHWEST PORTION OF FA TO 1.25 TO 2.00 INCHES
ACROSS THE SOUTHEAST AND CENTRAL CATSKILLS AND LITCHFIELD
HILLS...WITH MOST OF THE HSA RECEIVING BETWEEN 0.75 AND 1.25
INCHES.
THIS RAIN MAY RENEW FLOODING IN AREAS WHERE STREAM LEVELS REMAIN
ELEVATED. SOME URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE SATURDAY
NIGHT DUE TO HEAVY RAIN...ESPECIALLY ACROSS SOUTHERN AREAS...WHERE
A FLOOD WATCH HAS BEEN ISSUED. EMBEDDED THUNDERSTORMS ACROSS
SOUTHERN AREAS COULD LEAD TO EVEN HIGHER AMOUNTS.
LATEST WINTER/SPRING FLOOD POTENTIAL OUTLOOK WAS ISSUED FRIDAY
MORNING AT 930 EM EDT...PLEASE REFER TO ALBESFALY FOR DETAILS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH LATE TONIGHT
FOR CTZ001-013.
NY...WIND ADVISORY UNTIL 2 AM EDT SUNDAY FOR NYZ038-042-047-051-054-
058-061-063-082.
FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH LATE TONIGHT
FOR NYZ063>066.
HIGH WIND WARNING UNTIL 2 AM EDT SUNDAY FOR NYZ032-033.
MA...WIND ADVISORY UNTIL 2 AM EDT SUNDAY FOR MAZ001-025.
VT...HIGH WIND WARNING UNTIL 2 AM EDT SUNDAY FOR VTZ013-014.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...HWJIV
FIRE WEATHER...
HYDROLOGY...Hazardous weather outlook, Apr 16, 4:34 AM EST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
534 AM EDT SAT APR 16 2011
MAZ001-025-NYZ038-042-047-051-054-058-061-082-171100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
NORTHERN WARREN-SCHOHARIE-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-NORTHERN FULTON-
534 AM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
THE SCHOHARIE VALLEY AND HELDERBERGS...WESTERN MOHAWK
VALLEY...CENTRAL AND NORTHERN TACONICS...AND SOUTHERN ADIRONDACKS
OF EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT
APPROACHES FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ039>041-043-048>050-052-053-059-060-083-084-VTZ015-171100-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM-
534 AM EDT SAT APR 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST CENTRAL MOHAWK
VALLEY...THE LAKE GEORGE SARATOGA REGION...AND THE CAPITAL
REGION OF EAST CENTRAL NEW YORK...AND FOR SOUTHEAST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
STRONG SOUTHEAST WINDS WILL DEVELOP LATER THIS MORNING...AND WILL
CONTINUE THROUGH LATE TONIGHT...WITH GUSTS OF 35 TO 45 MPH EXPECTED.
SHOULD THE POTENTIAL FOR STRONGER WINDS INCREASE...THEN WIND
ADVISORIES WOULD BE ISSUED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT
APPROACHES FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ001-013-NYZ064>066-171100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
534 AM EDT SAT APR 16 2011
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
EASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
STRONG SOUTHEAST WINDS WILL DEVELOP LATER THIS MORNING...AND WILL
CONTINUE THROUGH LATE TONIGHT...WITH GUSTS OF 35 TO 45 MPH EXPECTED.
SHOULD THE POTENTIAL FOR STRONGER WINDS INCREASE...THEN WIND
ADVISORIES WOULD BE ISSUED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT
APPROACHES FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ063-171100-
WESTERN ULSTER-
534 AM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT
SUNDAY...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ULSTER COUNTY IN EAST
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT
APPROACHES FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ032-033-VTZ013-014-171100-
NORTHERN HERKIMER-HAMILTON-BENNINGTON-WESTERN WINDHAM-
534 AM EDT SAT APR 16 2011
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER COUNTY IN EAST
CENTRAL NEW YORK...AND FOR SOUTHWEST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT
APPROACHES FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
High Wind, Bennington
- When
- April 16, 2:30 PM EST to 7:00 PM EST
- Where
- Bennington forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.036, -73.093 (the zone’s center; the record gives no point)
Trees and wires were reported down due to high winds along East Road in Bennington.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Carolina, April 16, 20118 deaths · 304 injured · $329 million · EF3 · 16 events
- Tornadoes and Hail in North Carolina, April 16, 201112 deaths · 66 injured · $6.4 million · EF3 · 9 events
- Tornadoes and Hail in North Carolina, April 16, 2011192 injured · $46 million · EF3 · 34 events
- Tornadoes and Hail in Virginia, April 16, 20112 deaths · 29 injured · $16 million · EF3 · 35 events
- Tornadoes and Hail in North Carolina, April 16, 20114 deaths · $8.8 million · EF2 · 13 events
- Flash Flooding and Flooding in Virginia, April 16 to 17, 20112 deaths · $30,000 · 15 events
- Avalanche in Wyoming, April 16, 20112 deaths · 1 event
- Coastal Flood in New Jersey, April 16 to 17, 20111 death · $1.5 million · 4 events
- Flash Flooding in West Virginia, April 16, 20111 death · $50,000 · 4 events
- Tornadoes and Hail in South Carolina, April 16, 20113 injured · $482,000 · EF1 · 21 events
- Tornadoes and Hail in Virginia, April 16, 2011$2.3 million · EF0 · 36 events
- Tornadoes and Hail in South Carolina, April 16, 2011$401,000 · EF1 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298266.